Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Women and HIVWomen and HIV
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


link between hyperthyrodism and increased med side effects
Mar 14, 2006

Back around Thanksgiving, my meds. started making me sick to the point I stopped them. I was also having a rapid weight loss so my Doc tested my thyroid and I was diagnosed with Grave's Disease. I just started taking my meds again, and I'm miserably sick. I'm on day 5, and I'm not sure I can keep on them. Is there a link between the hyperthyrodism and the increase of side effects?

Response from Dr. Sullivan

Graves Disease is a cause of hyperthyroidism where the thyroid gland becomes super active resulting in a variety of symptoms which can be mild to severe; many of the symptoms of hyperthyroidism are similar to those which can be seen with antiretroviral therapies like skin rash and itching; diarrhea, vomiting, tremulousnes and tremor, psychiatric symptoms, emotional lability, insomnia; muscle weakness etc; it would be very important that your physician caring for your HIV infection and your physician treating your Graves Disease communicate with each other about the medications and the symptoms you are experiencing; I would be optimistic that you would be able to be effectively treated for both conditions; JLS.


Previous
CMV IgM positive treatment
Next
Living with AIDS and now possibly breast cancer

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement